|lypo-It may all be academic in the end
Aug 2, 2001
Finally, theres someone who has put some sense to this drug thing. I started having lypo while off meds. I went to my doc, told himhe didnt believe me (hes a specialist in HIV research). I told him that I didnt want to have this accelerate, and that I was nervous re the PI. He put me on d4T, 3tc, and sustivia. Over the past few months the fat on my but continues to thin out, as well my legs, arms, facewell, its simply amazing how much fat (adipose tissue) other wise called subcutaneous fat, if Im correct, there is. Then theres the mitochondrial toxicity. Im now on 3tc, abacavir, and sustiviaIve read something about 3tc re mitochondrial, I thinkabacavir to something else. This may sound weird, but I can actually feel lypoI feel a sensation, like a little pinch, then that space is looser- like on my lips. This may sound weird to you, but trust me I respond really to medsmy viral load went from 76,000- 682 in 3 weeks. Im simply terrified about this fat thing. It may put you into an awkward position, but what would you do, if you were me- hypothetical, I knowbut in the end so much of this may simply be academic in the end. Please help- really,
Response from Dr. Fisher
Any and I repeat ANY antiretroviral regimen can be associated with lipodystrophy. The fat wasting you are experiencing may be more likely with nucleosides than with nonnucleosides or PIs. We do not know how to reverse it. If your treatment history and your current viral load/CD4 are compatible you might try a treatment interruption. BUT I cannot give you specific advise in this forum. Talk to your Doc. AF
Happy with Facial Wasting Treatment
New-Fill Dr. list
- How To Prevent Hyperlipidemia When You Are Hiv Positive?
- How To Prevent Progressive Multifocal Leukoencephalopathy When You Have Hiv?
- I Have Systemic Candidiasis Does That Mean I Have Aids
- Seborrheic Dermatitis Facts
- Treating Progressive Multifocal Leukoencephalopathy
- Warning Signs Of Candidiasis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.